Alert archive / Illinois / Beach Hazards Statements in 2022

Beach Hazards Statement 9, NWS Chicago, IL

August 7, 2022Cook County, Lake County, Illinois; Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Aug 7, 2022, 3:37 PM CDT for Cook County, Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Aug 8, 2022, 1:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2022, 3:37 PM CDT (20:37 UTC)
In effect from
Aug 8, 2022, 1:00 PM CDT
Expired
Aug 9, 2022, 4:00 PM CDT
In force
27 hr
Issued by
NWS Chicago, IL

Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WHUS43 KLOT 072037
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
337 PM CDT Sun Aug 7 2022

ILZ006-103>105-080445-
/O.NEW.KLOT.BH.S.0009.220808T1800Z-220809T2100Z/
Lake IL-Northern Cook-Central Cook-Southern Cook-
337 PM CDT Sun Aug 7 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON...

* WHAT...High waves up to 5 feet and dangerous currents expected 
  at Lake Michigan beaches.

* WHERE...Lake IL, Northern Cook, Central Cook and Southern Cook 
  Counties.

* WHEN...From Monday afternoon through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-080445-
/O.NEW.KLOT.BH.S.0009.220808T2100Z-220809T2100Z/
Lake IN-Porter-
337 PM CDT Sun Aug 7 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON...

* WHAT...High waves up to 5 feet and dangerous currents expected 
  at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...From Monday afternoon through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
9 follow-up statements
611 
WHUS43 KLOT 072042 CCA
CFWLOT

Coastal Hazard Message...CORRECTED
National Weather Service Chicago IL
342 PM CDT Sun Aug 7 2022

ILZ006-103>105-080445-
/O.COR.KLOT.BH.S.0009.220808T1800Z-220809T2100Z/
Lake IL-Northern Cook-Central Cook-Southern Cook-
342 PM CDT Sun Aug 7 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON...

* WHAT...High waves of 3 to 6 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IL, Northern Cook, Central Cook and Southern Cook 
  Counties.

* WHEN...From Monday afternoon through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-080445-
/O.COR.KLOT.BH.S.0009.220808T2100Z-220809T2100Z/
Lake IN-Porter-
342 PM CDT Sun Aug 7 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON...

* WHAT...High waves of 3 to 6 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...From Monday afternoon through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
071 
WHUS43 KLOT 080233
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
933 PM CDT Sun Aug 7 2022

ILZ006-103>105-081045-
/O.CON.KLOT.BH.S.0009.220808T1800Z-220809T2100Z/
Lake IL-Northern Cook-Central Cook-Southern Cook-
933 PM CDT Sun Aug 7 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH TUESDAY AFTERNOON...

* WHAT...High waves of 3 to 6 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IL, Northern Cook, Central Cook and Southern Cook 
  Counties.

* WHEN...From Monday afternoon through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-081045-
/O.CON.KLOT.BH.S.0009.220808T2100Z-220809T2100Z/
Lake IN-Porter-
933 PM CDT Sun Aug 7 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH TUESDAY AFTERNOON...

* WHAT...High waves of 3 to 6 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...From Monday afternoon through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
554 
WHUS43 KLOT 080902
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
402 AM CDT Mon Aug 8 2022

ILZ105-081015-
/O.CAN.KLOT.BH.S.0009.220808T1800Z-220809T2100Z/
Southern Cook-
402 AM CDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

Dangerous wave conditions are expected across northern and central
Cook County beaches.

$$

ILZ006-103-104-081715-
/O.EXT.KLOT.BH.S.0009.220808T2100Z-220809T2100Z/
Lake IL-Northern Cook-Central Cook-
402 AM CDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM THIS AFTERNOON
THROUGH TUESDAY AFTERNOON...

* WHAT...High waves of 3 to 6 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IL and Northern and Central Cook Counties.

* WHEN...From this afternoon through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-081715-
/O.CON.KLOT.BH.S.0009.220808T2100Z-220809T2100Z/
Lake IN-Porter-
402 AM CDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH TUESDAY AFTERNOON...

* WHAT...High waves of 3 to 6 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...From this afternoon through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
865 
WHUS43 KLOT 081422
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
922 AM CDT Mon Aug 8 2022

ILZ006-103-104-INZ001-002-082230-
/O.CON.KLOT.BH.S.0009.220808T2100Z-220809T2100Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
922 AM CDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH TUESDAY AFTERNOON...

* WHAT...High waves of 5 to 8 feet and dangerous currents 
  expected at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...From this afternoon through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
143 
WHUS43 KLOT 081938
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
238 PM CDT Mon Aug 8 2022

ILZ006-103-104-INZ001-002-090345-
/O.CON.KLOT.BH.S.0009.220808T2100Z-220809T2100Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
238 PM CDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...Dangerous currents expected at Lake Michigan beaches.

* WHERE...Lake IN and Porter Counties.

* WHEN...From this afternoon through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

Borchardt
846 
WHUS43 KLOT 090212
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
912 PM CDT Mon Aug 8 2022

ILZ006-103-104-INZ001-002-091015-
/O.CON.KLOT.BH.S.0009.000000T0000Z-220809T2100Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
912 PM CDT Mon Aug 8 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...Dangerous currents expected at Lake Michigan beaches.

* WHERE...Lake, northern Cook, and central Cook counties in
  Illinois; Lake and Porter counties in Indiana.

* WHEN...Through Tuesday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

Ogorek
858 
WHUS43 KLOT 090840
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
340 AM CDT Tue Aug 9 2022

ILZ006-103-104-INZ001-002-091645-
/O.CON.KLOT.BH.S.0009.000000T0000Z-220809T2100Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
340 AM CDT Tue Aug 9 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...Dangerous currents expected at Lake Michigan beaches.

* WHERE...Lake and Cook counties in Illinois; Lake and Porter 
  counties in Indiana.

* WHEN...Through this afternoon.

* IMPACTS...Swimming conditions will be life threatening,
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

- Izzi
500 
WHUS43 KLOT 091501
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1001 AM CDT Tue Aug 9 2022

ILZ006-103-104-INZ001-002-092100-
/O.CON.KLOT.BH.S.0009.000000T0000Z-220809T2100Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
1001 AM CDT Tue Aug 9 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...High waves of 3 to 5 feet and dangerous currents expected
  at Lake Michigan beaches.

* WHERE...Lake and Cook counties in Illinois; Lake and Porter 
  counties in Indiana.

* WHEN...Through this afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
956 
WHUS43 KLOT 092109
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
409 PM CDT Tue Aug 9 2022

ILZ006-103-104-INZ001-002-092215-
/O.EXP.KLOT.BH.S.0009.000000T0000Z-220809T2100Z/
Lake IL-Northern Cook-Central Cook-Lake IN-Porter-
409 PM CDT Tue Aug 9 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Winds and waves will continue to subside into this evening.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 1:48 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 7, 1:48 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
148 PM CDT Sun Aug 7 2022

.UPDATE...
Issued at 1220 PM CDT Sun Aug 7 2022

An active Sunday across the area thanks in large part to about as
high of tropospheric moisture as we can see, highlighted by the
2.3 inch precipitable water on the 12Z DVN sounding (near
record). In short, this first broad area of rain will continue to
shift southeast through early this afternoon, with the heaviest
rainfall on its leading edge where localized flash flooding
concerns will be (such as in/near Tinley Park as of noon). A
coverage diminishing is then anticipated mid to late afternoon,
however it will be unlikely a completely clean scope is the case,
with scattered heavy rain-producing showers and some storms
probable. Then a renewed regional coverage in showers and storms
is forecast, but high uncertainty remains on what that looks like
in terms of area and even general timing.

A broad area of moderate to embedded very heavy rain is inching
its way east-southeast. Multiple embedded MCVs, some on the meso-
beta scale, are seen within this with a more broad one and an
associated 30-35 kt rear-inflow jet helping to drive sustained
convection across the far south metro as of noon. With two inch
precipitable waters resulting in tropical-like rates, these 45+
dBZ echoes are likely producing near two inch rainfall rates.
Observation platforms have confirmed this. Movement has been just
enough in this MCV feature to prevent a more widespread flash
flood occurrence, but will need to watch this closely as it heads
into northwest Indiana and the Kankakee River Valley. There is
potential for it to slow, and the atmosphere has destabilized some
in the southeast CWA where cirrus has not been as thick and the
initial outflow that passed was quite shallow. Would not be
surprised to see an uptick in convective strength and size of the
heavy rain area. Flash flooding will be the main risk, but could
also be some precipitation-loaded downbursts if convection were
to flare up.

Will write more about tonight and Monday morning later as we
further analyze influence of this early day activity on later
redevelopment. A dispersive envelope of guidance solutions is not
that surprising with mesoscale factors at work on where some of
the focus will be tonight on the composite frontal
boundary/outflow. Do worry that some of the guidance, if not much
of it, may be a little too far north with tonight's QPF maximum
especially those that are showing it largely just in Wisconsin.
Again more to come later, but we have extended the Flash Flood
Watch for a portion of northern Illinois through mid-morning
Monday. We will evaluate whether that needs to be expanded in
coverage at all.

MTF

&&

.SHORT TERM...
Issued at 307 AM CDT Sun Aug 7 2022

Through Monday...

An MCS that originated around the central IA/MN line early
Saturday evening has been tracking eastward through the night
along the the northern periphery of an elongated mid-level ridge
nosing into Illinois. While deep-layer steering flow is fairly
weak (under 30 knots above 700 hPa), high Pwat air on a 40 knot
LLJ has continued to feed the MCS under 6-7C/km mid-level lapse
rates. Recent radar trends show that the MCS has become rather
outflow dominant, with backbuilding convection across northwest
Illinois into northern Iowa becoming more prevalent as propagation
vectors turn northeast in response to the veering LLJ and weak
mid-level flow. With MUCAPE values still over 3000 J/kg and a
well-defined west to east boundary extending from a mature MCV
near Madison, see no reason convection will diminish over the next
several hours while slowly drifting southward across northern
Illinois. Will need to continue to monitor for a localized flash
flood threat with up to 2"/hr rain rates for areas generally north
of I-88 through mid-morning.

How persistent convection is heading into late morning is less
clear, but an overall downward trend in intensity and coverage is
expected by early afternoon as mid to upper-level forcing shifts
east. However, low-level flow will remain modestly high and quite
veered into northern Illinois ahead of strengthening low pressure
over the central Great Plains. Expectations are for some isolated
to scattered convection to continue to bubble on any remnant
outflow, especially anything oriented more N/S, through most of
the afternoon. Have therefore maintained chances for showers and
storms nearly area-wide this afternoon.

Given the expected widespread cloud cover through this morning
and likely into the afternoon, have lowered forecast max temps
several degrees across northern Illinois today. Across southern
portions of the CWA, afternoon heat index values may creep over
100F in the event convection or an associated outflow boundary
does not shift that far south.

Focus then turns to the potential for heavy rain across northern
Illinois late this evening into Monday morning as a more
pronounced mid-level wave nears from the west. The amount of
convection today and any associated remnant outflow boundaries
will really muddle the low-level environment across northern
Illinois, so confidence in overall convective evolution tonight is
rather low. Another developing 40 knot LLJ should focus the
better moisture transport into northeast Iowa and southwest
Wisconsin by late this evening, with added ascent provided with a
surface flow tracking into central WI. Propagation vectors will
again turn northeast across northern Illinois and southern
Wisconsin late tonight, which should support a gradual southward
shift of convection toward the state line overnight. Given the
many uncertainties about the southward extent of convection, opted
to hold off on issuing a Flash Flood Watch for the northwest CWA.
However, if this morning's convection continues to elevate rain
totals, high rain rates with any convection tonight will lead to
an increased localized flash flood threat.

The cold front with the aforementioned low will slowly move south
across the CWA by Monday afternoon, with a band of pre-frontal
convection followed by a band of light anafrontal precip.

Kluber

&&

.LONG TERM...
Issued at 250 AM CDT Sun Aug 7 2022

Monday night through Saturday...

Showers and thunderstorms should end Monday night as front
continues to push southward. Global models are slower with the
precip ending and suspect they are too slow with convection likely
to give the effective front a nice push southward. Made only minor
downward tweaks to pops late Monday night into Tuesday, but
suspect later shifts will be able to lower pops even further.

Tuesday through the rest of the week should feature comfortable
humidity and seasonable to slightly below average temperatures and
winds off the lake. The 00Z runs of the GFS and ECMWF both have a
secondary cold front moving across the area Thursday afternoon and
evening with some potential for some showers and storms with that
front. NBM hasn't caught up with that precip threat yet, so kept
forecast dry for now, but anticipate pops will need to be added in
subsequent forecasts if trends in guidance continue. Another re-
enforcing shot of cooler and drier air is expected behind that
front.

- Izzi

&&

.AVIATION...
For the 18Z TAFs...

Aviation forecast concerns through the period:

 * More periods of showers/storm with associated cig/vis drops
 * North wind shift with cold front Monday afternoon
 * MVFR to near IFR stratus possible ahead of and behind a cold
   front late Monday AM into the afternoon

Light showers will gradually diminish in coverage this afternoon
across the area with spotty showers still possible through the
afternoon and early evening. In general widespread precipitation
is not currently anticipated during this window.

Greater coverage of showers and storms are expected late this
evening through the overnight hours. Have shifted the PROB30
mention for TSRA to a bit earlier from 3-7Z based on latest
hi-res model guidance trends. Confidence in thunderstorms being
around is medium to high, but confidence in timing remains low. If
the timing becomes more certain this may be converted to a TEMPO
or a prevailing TSRA line.

After 7Z, continue a mention of SHRA with VCTS through 14Z for
additional showers and storm chances. Confidence in what occurs
after 14Z is on the lower side. In general, think there will be
another break in coverage with additional development possible in
the afternoon along the cold front, favoring areas along and SE of
I-55 (including MDW/GYY).

Winds remain generally out of the SW through the overnight hours
at ORD/MDW. Winds may be somewhat variable from SW to SE at
RFD/DPA/GYY overnight. Winds increase some out of the SW ahead of
the front around 11-12kt areawide then turning northerly behind
the front with gusts to near 20kt possible.

In addition to MVFR to near IFR cigs beneath the heaviest
showers/storms through the period, there is a signal for MVFR
stratus to move overhead with the cold frontal passage late Monday
AM through the afternoon.

Petr

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011 until 10
     AM Monday.

IN...None.
LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Aug 7, 11:40 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1140 AM CDT Sun Aug 7 2022

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-081645-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1140 AM CDT Sun Aug 7 2022 /1240 PM EDT Sun Aug 7 2022/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk.
  Significant Flooding Risk.

DISCUSSION...

Widespread rain and embedded thunderstorms will ease in coverage
early this afternoon. Scattered showers and thunderstorms are
expected the remainder of the afternoon into early evening,
before potentially an increase in coverage again for the rest
of tonight. Thunderstorms will be capable of producing torrential
rainfall, which could result in flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Elevated Flooding Risk in the morning.
  Limited Thunderstorm Risk.
Tuesday...
  High Swim Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward east or southeast at 15 to 25 mph.

LMZ740>745-081645-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1140 AM CDT Sun Aug 7 2022

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Limited Thunderstorm Risk.
Monday night and Tuesday...
  Hazardous conditions for small craft are likely.

MTF

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Aug 7, 3:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
312 PM CDT SUN AUG 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      1 SSW OAK FOREST        41.59N 87.75W
08/07/2022                   COOK               IL   LAW ENFORCEMENT

            167TH STREET CLOSED DUE TO FLOODING. SIDE
            ROADS LIKELY FLOODED AS WELL.

&&

ZY
Local storm report, Aug 7, 3:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
329 PM CDT SUN AUG 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      MIDLOTHIAN              41.63N 87.72W
08/07/2022                   COOK               IL   LAW ENFORCEMENT

            POLICE DEPARTMENT REPORTED WATER OVER KARLOV
            AVENUE. TIME IS ESTIMATED FROM RADAR.

&&

ZY

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:25 AM CDTSpecial Marine WarningLOT2 hr
Aug 7, 2:30 AM CDTSpecial Weather StatementLOTMcHenry45 min
Aug 7, 3:51 AM CDTAreal Flood AdvisoryLOTOgle, Winnebago3 hr
Aug 7, 5:02 AM CDTFlood WatchLOTBoone, Cook, DeKalb, DuPage, Kane, Lake and 4 more29 hr
Aug 7, 6:33 AM CDTAreal Flood AdvisoryLOTBoone, Lee, Ogle, Winnebago4 hr
Aug 7, 9:25 AM CDTAreal Flood AdvisoryLOTDeKalb, LaSalle95 min
Aug 7, 10:59 AM CDTAreal Flood AdvisoryLOTDeKalb, Grundy, Kendall, LaSalle, Lee, Ogle3 hr
Aug 7, 11:23 AM CDTAreal Flood AdvisoryLOTCook, Will2 hr
Aug 7, 11:54 AM CDTFlash Flood WarningLOTCook, Will3 hr
Aug 7, 12:32 PM CDTSevere Thunderstorm WarningLOTKankakee43 min
Aug 7, 3:41 PM CDTSmall Craft AdvisoryLOT42 hr
Aug 7, 12:53 PM CDTSevere Thunderstorm WarningLOTJasper, Porter51 min

Nearby

Beach Hazards Statements in Illinois, 2022Beach Hazards Statements in Indiana, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.